Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 148, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Oct 4, 2013, 8:05 PM CDT for Leavenworth County, Wyandotte County, Kansas; Platte County, Missouri. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 4, 2013, 8:05 PM CDT (01:05 UTC)
- Expired
- Oct 4, 2013, 9:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Leavenworth County, KS, Wyandotte County, KS, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 72 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 8:34 PM CDT | TSTM WND DMG | Tonganoxie, KS | LARGE BRANCHES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 4, 3:11 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 1.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1235 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1803 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
547
WUUS53 KEAX 050105
SVREAX
KSC103-209-MOC165-050200-
/O.NEW.KEAX.SV.W.0148.131005T0105Z-131005T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
805 PM CDT FRI OCT 4 2013
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEAVENWORTH COUNTY IN NORTHEAST KANSAS...
WESTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS...
CENTRAL PLATTE COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 900 PM CDT
* AT 803 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WINCHESTER TO OSKALOOSA TO WILLIAMSTOWN TO LONE
STAR...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TONGANOXIE...LEAVENWORTH...BASEHOR...LANSING...BONNER SPRINGS...
EDWARDSVILLE...EASTON...LINWOOD...RENO...LOWEMONT...JARBALO...FORT
LEAVENWORTH...FAIRMOUNT...STILLINGS...EAST LEAVENWORTH...PIPER...
FARLEY...WOLCOTT...WALDRON AND MAYWOOD.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 414.
I-435 LOOP FROM MILE MARKERS 9 TO 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3937 9519 3941 9491 3922 9477 3904 9476
3906 9486 3905 9488 3901 9489 3899 9499
3900 9502 3899 9503 3898 9506 3899 9509
3898 9516 3898 9518 3911 9519
TIME...MOT...LOC 0105Z 249DEG 22KT 3933 9525 3917 9527
3905 9530 3887 9533
HAIL...0.75IN
WIND...60MPH
$$
DUX3 follow-up statements
660
WWUS53 KEAX 050122
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
822 PM CDT FRI OCT 4 2013
KSC103-209-MOC165-050200-
/O.CON.KEAX.SV.W.0148.000000T0000Z-131005T0200Z/
LEAVENWORTH KS-WYANDOTTE KS-PLATTE MO-
822 PM CDT FRI OCT 4 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
PLATTE...WESTERN WYANDOTTE AND LEAVENWORTH COUNTIES UNTIL 900 PM
CDT...
AT 817 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EASTON TO 6 MILES EAST OF MCLOUTH TO TONGANOXIE TO
EUDORA...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TONGANOXIE...LEAVENWORTH...BASEHOR...LANSING...BONNER SPRINGS...
EDWARDSVILLE...LINWOOD...RENO...JARBALO...FORT LEAVENWORTH...
FAIRMOUNT...STILLINGS...EAST
LEAVENWORTH...FARLEY...PIPER...WALDRON...WOLCOTT AND MAYWOOD. THE
KANSAS SPEEDWAY ALSO FALLS WITHIN THIS SEVERE THUNDERSTORM WARNING.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 414.
I-435 LOOP FROM MILE MARKERS 9 TO 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3937 9519 3941 9491 3922 9477 3904 9476
3906 9486 3905 9488 3901 9489 3899 9499
3900 9502 3899 9503 3898 9506 3899 9509
3898 9516 3898 9518 3911 9519
TIME...MOT...LOC 0121Z 249DEG 22KT 3938 9506 3922 9508
3910 9512 3895 9514
HAIL...0.75IN
WIND...60MPH
$$
DUX773
WWUS53 KEAX 050138
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
838 PM CDT FRI OCT 4 2013
KSC103-209-MOC165-050200-
/O.CON.KEAX.SV.W.0148.000000T0000Z-131005T0200Z/
LEAVENWORTH KS-WYANDOTTE KS-PLATTE MO-
838 PM CDT FRI OCT 4 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
PLATTE...WESTERN WYANDOTTE AND LEAVENWORTH COUNTIES UNTIL 900 PM
CDT...
AT 836 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LEAVENWORTH TO LANSING TO BASEHOR TO LINWOOD...AND
MOVING EAST AT 25 MPH. AT 834PM CDT SPOTTERS REPORTED TREE DAMAGE IN
THE CITY OF TONGANOXIE.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEAVENWORTH...LANSING...BONNER SPRINGS...EDWARDSVILLE...FAIRMOUNT...
FORT LEAVENWORTH...STILLINGS...PIPER...EAST LEAVENWORTH...FARLEY...
WOLCOTT...WALDRON AND MAYWOOD.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 414.
I-435 LOOP FROM MILE MARKERS 9 TO 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3936 9514 3941 9491 3922 9477 3904 9476
3906 9486 3905 9488 3901 9489 3899 9498
3900 9502 3898 9506 3899 9509 3898 9518
3911 9519
TIME...MOT...LOC 0137Z 249DEG 22KT 3935 9498 3926 9497
3918 9494 3912 9494 3901 9501
HAIL...0.75IN
WIND...60MPH
$$
DUX066
WWUS53 KEAX 050150
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
850 PM CDT FRI OCT 4 2013
KSC103-209-MOC165-050200-
/O.EXP.KEAX.SV.W.0148.000000T0000Z-131005T0200Z/
LEAVENWORTH KS-WYANDOTTE KS-PLATTE MO-
850 PM CDT FRI OCT 4 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PLATTE...WESTERN
WYANDOTTE AND LEAVENWORTH COUNTIES WILL EXPIRE AT 900 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...GUSTY WINDS UP TO 50 MPH ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 3936 9514 3941 9491 3922 9477 3904 9476
3906 9486 3905 9488 3901 9489 3899 9498
3900 9502 3898 9506 3899 9509 3898 9518
3911 9519
TIME...MOT...LOC 0150Z 249DEG 22KT 3938 9488 3929 9487
3921 9484 3915 9484 3904 9491
$$
DUXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 7:40 PM CDT, 25 minutes earlier.
Area forecast discussion, Oct 4, 7:40 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 740 PM CDT Fri Oct 4 2013 .MESOSCALE DISCUSSION... Issued at 726 PM CDT FRI OCT 4 2013 Last several hours of radar imagery have shown an interesting trend with a rapid initial upscale growth into a squall line, followed by a subsequent weakening. 18Z KTOP sounding showed the dry EML and high LFC combination that ultimately led to the rapid gusting out of the initial convection. Nevertheless, I believe that this weakening is short-lived. Despite having lost daytime heating, the gust front/cold front, now arcing from Omaha to Topeka to Emporia, is entering a very warm and substantially more moist airmass. Slow nocturnal cooling will actually aid in the low level buoyancy by offsetting the high LFC heights, and thus muting the effects of cold down drafts/evaporation. Additionally, the backing of the warm sector flow should enhance frontal convergence in the next 1-2 hours, with a developing low level jet further aiding in large scale ascent. Thus, it seems to reason that a temporary upswing in thunderstorms is likely as the gust front advances towards the I-35 corridor from Emporia through Kansas City. Deep layer shear vectors initially suggested that convective mode would be solely linear, but a recent analysis of RAP data overlayed against the surface front orientation captures enough cross angle to support more discrete development (supported by ICT radar imagery). Although small bowing segments would largely support wind damage, any discrete development and storm scale rotation could also support large hail and possible a tornado or two as 0-1km storm relative helicity is maximized between 01 and 03Z. Linear extrapolation of this activity places it across the Kansas City Metro between 8:30 and 10PM. Bookbinder && .UPDATE... Issued at 731 PM CDT FRI OCT 4 2013 Updated forecast to refine the evolution of precipitation tonight. Solid line of storms across central Kansas is no longer as solid as it was earlier today. Discreet bowing segments of the line keep trying to push out from the front, but then they fade as the gust front from the storm pushes out ahead, thus forcing the storm to reform back along the advancing front. So while the storms, and the timing for these storms, remains relatively unchanged the widespread severe weather expected will likely be more discrete but could still contain damaging winds. Otherwise...trimmed down POPs in the post frontal environment as latest model runs have backed off on the rain behind the front, which looks reasonable as the parent low driving this activity looks to be occluding to our north, thus possibly limiting the elevated frontogenic forcing lagging behind the front. && .SHORT TERM...(This Evening through Saturday Afternoon) Issued at 339 PM CDT FRI OCT 4 2013 Focus for todays forecast is squarely on the remainder of the afternoon and overnight hours as a cold front and associated thunderstorms sweep through. A large upper level trough is exiting the Rocky Mountains this afternoon. As this occurs copious amounts of warm air and moisture for this time of year are being advected north ahead of the cold front, which is associated with this trough and currently moving east through central Kansas. Early afternoon analysis shows the elevated mix layer that advected in aloft late this morning, putting the kibosh on this mornings convection, has begun to erode. Storms currently forming in extreme northeast Kansas --well in advance of the front-- will likely help keep the effective frontal boundary across northern Missouri in northern Missouri through the afternoon and evening hours as the storms quickly transit the front and reinforce the cold air across the Iowa border. Looking at visible satellite imagery, a thin line of clouds have begun to erupt along the cold front in central Kansas, and it is this line of developing storms which is expected to grow through the remainder of the afternoon bringing potential severe weather to eastern Kansas and western Missouri this evening. For this afternoon...storms bubbling up across extreme northeast Kansas and sweeping into northwest Missouri may be strong at times as elevated instability values of 3000 to 3500 J/KG pushes in above the cap. However, despite the abundant instability these storms are not based at the surface at this time as the effective warm front put down early this morning in northern Missouri is only slowly retreating north towards a secondary warm front along I-80 in Iowa. This should limit mid to late afternoon severe threats as the cloud cover and rain cooled air form the storms slow the retreat even more. As a result, still expect the main show for tonight to develop from the fine line of clouds forming along the front in central Kansas. Models persist in displaying good agreement on this evenings expected activity. Current forecast has the front entering our section of northeastern and east central Kansas between 6PM and 7PM. This will be late enough in the day for instability to have trended down, but there should be more than enough available energy still there to fuel strong to severe storms as they move into Missouri this evening. 0-6KM Shear vectors will be running near parallel to the front as it moves in this evening across areas of west central Missouri, but those areas in far northwest Missouri --near the Iowa border-- will still have slightly more backed winds at the surface, which might enhance the threat for supercell thunderstorms north of St Joseph. As the front pushes in this evening the upper level low within the trough will only slowly shift northeast, and is expected to allow the front to occlude later tonight which will likely force the severe threat south along the cold front in southeast Kansas and Oklahoma, thus limiting the time period and location for strong to severe thunderstorms to areas near and west of I-35. Timing for the strongest storms is expected between 7PM and 10PM. Primary threats are thought to be from large hail and damaging straighting winds, though torrential rain and abundant lightning will also be present. With all of the fall outdoor activities this evening folks are encouraged to pay close attention to the weather. After the main line of storms sweep through tonight, stratiform rain with embedded thunder will remain likely well through the overnight hours behind the front as frontogenic forcing from the cold air sweeping in and goes to work on the moisture wrapping around the low. Some lingering activity from the storms could still effect areas from central to northeast Missouri through noon Saturday. Additionally, behind the cold front cold air will spread across the region with gusty west to northwest winds dominating the day. This will likely leave temperatures Saturday struggling to reach 60 degrees. .LONG TERM...(Saturday Evening through Friday) Issued at 339 PM CDT FRI OCT 4 2013 A rather quiet extended forecast period expected behind a large upper level trough currently moving into the Plains. Once this system exits the local region, much cooler air will linger across the area and only allow highs to climb into the upper 50s and low 60s by Sunday afternoon. Current models have slowed this upper level low a bit, allowing for a few scattered rain showers to be possible on the backside of this system. This precipitation will primarily be across the northern portion of MO, and will be dependent on the final speed and placement of the upper low as it begins to move out of the mid-MO region. Once this system moves out of the region, northwest flow will briefly return as shortwave ridging builds into the the central US. Southwest flow will develop across the Plains as a deepening trough across the western Cascades aides in building the ridge eastward. As a result, the cooler early week temperatures will undergo a gradual warming trend with highs in the 70s by the end of the week. && .AVIATION...(For the 00Z TAFS through 00Z Saturday Evening) Issued at 652 PM CDT FRI OCT 4 2013 Main focus for the 00Z TAFs is the line of storms advancing across eastern Kansas this evening. Current timing for storms would have them reach KSTJ near 01Z with the Kansas City terminals around 02Z. Given the limited width of the current line of storms, expectations are that they will only impact the terminals for a few hours this evening...though they will likely have strong and gusty winds which could be widely variable in direction near the storms. Questions still exists with how low clouds will be behind the front, so have left in a combination of MVFR to VFR ceilings for the morning hours of Saturday. Gusty winds will spread in behind the front Saturday, with gusty west winds onsetting around noon Saturday. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && MESOSCALE...Bookbinder UPDATE...Cutter SHORT TERM...Cutter LONG TERM...PMM AVIATION...Cutter
Hazardous weather outlook, Oct 4, 6:27 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 627 PM CDT FRI OCT 4 2013 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051145- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 627 PM CDT FRI OCT 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT A COLD FRONT WILL ADVANCE EAST THROUGH EASTERN KANSAS AND MISSOURI THROUGH THE OVERNIGHT HOURS. THIS COLD FRONT WILL BRING A LINE OF STRONG THUNDERSTORMS TO EASTERN KANSAS AND WESTERN MISSOURI THIS EVENING. AREAS ALONG AND WEST OF I-35 HAVE THE BEST CHANCE TO EXPERIENCE SEVERE STORMS AFTER 7 PM...WITH THE PRIMARY THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY...ABUNDANT LIGHTNING AND TORRENTIAL RAIN WILL ACCOMPANY THESE STORMS THIS EVENING. AS THE STORMS TRANSIT INTO NORTH CENTRAL AND CENTRAL MISSOURI OVERNIGHT THE SEVERE THREAT IS EXPECTED TO DECREASE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING OVER PARTS OF NORTHWEST AND WEST CENTRAL MISSOURI AND ADJACENT EASTERN KANSAS...ALONG AND WEST OF INTERSTATE 35. CUTTER
In the hours before
Special weather statement, Oct 4, 5:40 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
540 PM CDT FRI OCT 4 2013
KSZ025-102-042330-
ATCHISON KS-DONIPHAN KS-
540 PM CDT FRI OCT 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DONIPHAN AND WESTERN
ATCHISON COUNTIES UNTIL 630 PM CDT...
AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WETMORE TO
CIRCLEVILLE TO 12 MILES WEST OF HOYT TO 18 MILES WEST OF AUBURN...AND
MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
MUSCOTAH AND ARRINGTON AROUND 610 PM CDT.
HURON...EFFINGHAM...HIGHLAND AND LEONA AROUND 620 PM CDT.
IOWA POINT AND DENTON AROUND 625 PM CDT.
LANCASTER AROUND 630 PM CDT.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3965 9557 3966 9534 3990 9534 3995 9525
3995 9522 3994 9521 3962 9528 3942 9537
3942 9557 3944 9558
TIME...MOT...LOC 2240Z 239DEG 39KT 3967 9578 3951 9583
3927 9591 3896 9613
DUXSpecial weather statement, Oct 4, 6:13 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
613 PM CDT FRI OCT 4 2013
KSZ025-102-MOZ011-050000-
ATCHISON KS-DONIPHAN KS-HOLT MO-
613 PM CDT FRI OCT 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOLT...WESTERN DONIPHAN
AND NORTHWESTERN ATCHISON COUNTIES UNTIL 700 PM CDT...
AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FAIRVIEW TO
POWHATTAN TO HORTON TO MUSCOTAH...AND MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
HURON AROUND 630 PM CDT.
LEONA AROUND 635 PM CDT.
SEVERANCE AND DENTON AROUND 640 PM CDT.
BENDENA AND HIGHLAND AROUND 645 PM CDT.
IOWA POINT...FANNING AND WHITE CLOUD AROUND 650 PM CDT.
TROY AROUND 655 PM CDT.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3966 9556 3966 9534 4000 9534 4003 9537
4003 9539 4003 9537 4000 9534 4001 9531
3993 9512 3975 9508 3964 9510 3953 9557
TIME...MOT...LOC 2313Z 246DEG 31KT 3988 9569 3977 9558
3973 9555 3965 9552 3952 9549
DUXSpecial weather statement, Oct 4, 7:30 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
730 PM CDT FRI OCT 4 2013
KSZ103>105-MOZ028-050200-
JOHNSON KS-LEAVENWORTH KS-PLATTE MO-WYANDOTTE KS-
730 PM CDT FRI OCT 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JOHNSON COUNTY IN EAST
CENTRAL KANSAS...AND WESTERN WYANDOTTE AND LEAVENWORTH COUNTIES IN
NORTHEAST KANSAS...AND CENTRAL PLATTE COUNTY IN WEST CENTRAL MISSOURI
UNTIL 900 PM CDT...
AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OSKALOOSA TO
LECOMPTON TO RICHLAND TO LYNDON...AND MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
JARBALO AROUND 755 PM CDT.
LEAVENWORTH...RENO AND TONGANOXIE AROUND 805 PM CDT.
STILLINGS AND FORT LEAVENWORTH AROUND 810 PM CDT.
BEVERLY...EAST LEAVENWORTH...FAIRMOUNT AND LANSING AROUND 815 PM CDT.
FARLEY...LINWOOD AND BASEHOR AROUND 820 PM CDT.
CLEARVIEW CITY AROUND 830 PM CDT.
BONNER SPRING AROUND 830 PM CDT.
KANSAS CITY SPEEDWAY AROUND 850PM CDT.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 416.
I-35 IN KANSAS BETWEEN MILE MARKERS 209 AND 215.
I-435 LOOP FROM MILE MARKERS 2 TO 20.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3933 9518 3937 9485 3907 9471 3881 9484
3878 9506 3898 9506 3898 9508 3895 9508
3898 9516 3896 9517 3896 9519
TIME...MOT...LOC 0029Z 259DEG 24KT 3927 9523 3900 9543
3889 9550 3859 9572
DUXThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 7:30 PM CDT | Special Weather Statement | EAX | Johnson, Leavenworth, Wyandotte | 90 min |
| Oct 4, 8:43 PM CDT | Special Weather Statement | EAX | Wyandotte | 62 min |
| Oct 4, 9:00 PM CDT | Special Weather Statement | EAX | Johnson, Wyandotte | 45 min |
| Oct 4, 10:23 PM CDT | Special Weather Statement | EAX | Miami | 37 min |
| Oct 4, 8:20 PM CDT | Special Weather Statement | EAX | Buchanan | 25 min |
| Oct 4, 9:30 PM CDT | Special Weather Statement | EAX | Andrew, Gentry | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.